Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 29, 2021, 10:02 AM CDT for Tulsa County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 10:02 AM CDT (15:02 UTC)
- Expired
- Sep 29, 2021, 10:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WWUS84 KTSA 291502
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1002 AM CDT Wed Sep 29 2021
OKZ054-055-060-291530-
Tulsa OK-Osage OK-Washington OK-
1002 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and northeastern Tulsa Counties through 1030
AM CDT...
At 1001 AM CDT, Doppler radar indicated a strong thunderstorm near
Sperry, moving north at 25 mph. Small hail up to one half inch will
be possible with this storm as well.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Skiatook...
Collinsville... Sperry...
Avant... Vera...
Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3645 9581 3642 9581 3642 9579 3640 9579
3639 9581 3637 9581 3619 9598 3624 9618
3654 9611
TIME...MOT...LOC 1501Z 199DEG 23KT 3630 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 29, 5:53 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 29, 5:53 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 553 AM CDT Wed Sep 29 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers are developing across northeast Oklahoma this morning and can be expected to continue through the mid morning hours before shifting east. Rain will remain fairly light but some brief reduction in vsbys will be possible in heavier showers. Thunder should remain pretty minimal, but a few rumbles are not out of the question in heavier convective cores. Chances move to the Arkansas sites by this afternoon, though trends have been down in convective coverage for those sites. VFR conditions will mostly prevail through the period with the exception of any convective influences. Some MVFR and possibly IFR cigs and vsbys are also likely tonight at times for the Arkansas sites as moisture return will encourage fog development at the end of the period. Bowlan && .PREV DISCUSSION... /Issued 216 AM CDT Wed Sep 29 2021/ DISCUSSION... The main forecast challenge will be rain/convective chances over the next several days, as the hot/dry pattern this past month transitions to a cooler and wetter one. A subtle wave to our south and west this morning will lift over the region this morning and may set off scattered showers and storms across E OK, with potential spreading east into the afternoon. There should be a lull tonight in the wake of this wave. A frontal boundary will push into the High Plains on Thursday, with increasing warm advection over our area ahead of the front setting off convection that will spread into the region. With the boundary expected to stall over the region on Friday, expected continued high chances for showers and storms. An upper low will develop over the southwest CONUS Thursday, with this system expected to eject northeast over the Plains Friday night and Saturday. After all is said and done, some locations may pick up 2 to 4 inches of rainfall. Given the dry antecedent conditions, the flood threat will be limited, but if some heavy rain falls in the right location, like on top of an urban area, some flash flooding is possible. Organized severe weather is not expected. Expect dry weather to start next week in the wake of the weekend system, but after that models continue to struggle with a very unusual pattern over the CONUS. Will plan on keeping the forecast dry for now and we may get enough cool advection to break the 80 degree streak at TUL, if we don't break it over the next few days with the cloudier and wet weather. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 86 69 84 67 / 40 20 70 70 FSM 85 69 85 68 / 50 20 60 60 MLC 83 66 81 66 / 40 20 70 70 BVO 84 66 83 63 / 40 30 80 70 FYV 83 63 82 63 / 40 20 70 60 BYV 83 66 81 65 / 40 20 70 50 MKO 83 66 81 66 / 40 20 70 70 MIO 83 66 82 65 / 50 20 70 60 F10 86 66 83 66 / 40 20 70 70 HHW 80 67 81 67 / 40 30 70 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Sep 29, 5:08 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 AM CDT Wed Sep 29 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 AM CDT Wed Sep 29 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Eastern/Southern OK; Western Arkansas. ONSET...Midday. DISCUSSION... There is a limited risk of a severe storm this afternoon, mainly across far eastern and southern Oklahoma and western Arkansas. An isolated damaging downburst would be the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY thru SATURDAY...Thunderstorm Potential. SUNDAY thru TUESDAY...No Hazards. EXTENDED DISCUSSION... An unsettled weather pattern will persist this week on into the first part of the weekend. Daily thunderstorm chances will remain elevated Thursday and Friday in association with a weak boundary stalling over the region, and Friday night into Saturday with an upper level wave. Locally heavy rainfall is possible from multiple rounds of storms, and while the flood threat is low overall due to dry antecedent ground conditions, isolated flooding is possible if heavy rains fall on areas more susceptible to flooding. Organized severe weather is not expected. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Sep 29, 9:07 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
907 AM CDT Wed Sep 29 2021
OKZ054-060-291430-
Tulsa OK-Osage OK-
907 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern Osage
and northeastern Tulsa Counties through 930 AM CDT...
At 906 AM CDT, Doppler radar indicated a strong thunderstorm over
Turley, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Skiatook...
Sperry... Turley...
Tulsa International Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 9587 3619 9605 3638 9608 3639 9587
TIME...MOT...LOC 1406Z 177DEG 24KT 3625 9596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Sep 29, 9:45 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
945 AM CDT Wed Sep 29 2021
OKZ054-055-060-291500-
Tulsa OK-Osage OK-Washington OK-
945 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and north central Tulsa Counties through 1000
AM CDT...
At 945 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Sperry, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Tulsa... Skiatook...
Sperry... Avant...
Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3622 9598 3622 9617 3648 9625 3649 9592
TIME...MOT...LOC 1445Z 182DEG 19KT 3626 9608
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Sep 29, 10:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1002 AM CDT Wed Sep 29 2021
OKZ054-055-060-291530-
Tulsa OK-Osage OK-Washington OK-
1002 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and northeastern Tulsa Counties through 1030
AM CDT...
At 1001 AM CDT, Doppler radar indicated a strong thunderstorm near
Sperry, moving north at 25 mph. Small hail up to one half inch will
be possible with this storm as well.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Skiatook...
Collinsville... Sperry...
Avant... Vera...
Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3645 9581 3642 9581 3642 9579 3640 9579
3639 9581 3637 9581 3619 9598 3624 9618
3654 9611
TIME...MOT...LOC 1501Z 199DEG 23KT 3630 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:42 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 17 min |
| Sep 29, 8:59 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 3 hr |
| Sep 29, 9:07 AM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Sep 29, 9:45 AM CDT | Special Weather Statement | TSA | Tulsa | 15 min |
| Sep 29, 10:21 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa, Washington | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.